Jump to content

Any SSRIs that won't increase my HPPD symptoms?


Luukzorika21
 Share

Recommended Posts

Dear readers,

 

I am suffering from HPPD for around 3 years now.

Some time ago I've quited drugs for 4 months and luckily for me I noticed that my HPPD symptoms were getting reduced.

The HPPD was almost gone for me

 

3 weeks ago I used MDMA, amfetamine and 2 other RC at a festival. I noticed that my HPPD symptoms were getting worser after a few days. But it wasn't that bad at all.

 

Now this is the other part of my story;

Last few months I've noticed that I'm suffering from social anxiety and a mild depression, so I've decided to go to my family docter and she described me Efexor; 37,5 mg a day.

 

Next day after I used this Efexor my HPPD symptoms were getting a lot worser. (Visual snow, sensitive for lights, double vision)

My HPPD symptoms were like 3 times stronger compared to the HPPD symptoms I got from the drugs I used at the festival

Unfortunately I don't know if this HPPD increase is still from the drugs I used at the festival, or from the Efexor..

 

After 3 days of being on Efexor I decided to quit with this medicine to avoid making my HPPD permanent.

 

Now I really want to know your experiences with SSRI's that wont increase my hppd symptoms and that works well for social anxiety and depressions.

I don't really care if the medicine will make my HPPD better, just aslong it doens't make my HPPD worse it's ok.

--

 

I would love to see some people who could help me out!

 

 

- Luuk

Link to comment
Share on other sites

You should avoid SSRI's and SNRI's. There are none that are HPPD compatible.

Instead see if you can get Wellbutrin (bupropion). It's an DNRI antidepressant, works very well with HPPD, aside from the first month of setting in which can be harsh. It does not affect serotonin at all, which is good because HPPD is a bit caused by a serotonin management dysfunction (overcharge).

Besides, it contributes to weight loss and smoking cessation!

It is a substituted amphetamine, but no worries, it's not a controlled substance and is not a bit addictive.

Go for the extended release form (Wellbutrin XR or Voxra).

http://en.m.wikipedia.org/wiki/Bupropion

Link to comment
Share on other sites

You should avoid SSRI's and SNRI's. There are none that are HPPD compatible.

Instead see if you can get Wellbutrin (bupropion). It's an DNRI antidepressant, works very well with HPPD, aside from the first month of setting in which can be harsh. It does not affect serotonin at all, which is good because HPPD is a bit caused by a serotonin management dysfunction (overcharge).

Besides, it contributes to weight loss and smoking cessation!

It is a substituted amphetamine, but no worries, it's not a controlled substance and is not a bit addictive.

Go for the extended release form (Wellbutrin XR or Voxra).

http://en.m.wikipedia.org/wiki/Bupropion

First of all thanks for your reply!

 

Does this welbutrin also work for social anxiety?

Does a SSRI and a DNRI antidepressant give me the same effect on how I feel since they're both antidepressants?

Link to comment
Share on other sites

Yes indeed! It gives a boost in confidence and social interactions for many people, more so than any SSRI. You'll feel a lot more comfortable to be around other people.

DNRI does not feel the same as SSRI. It inhibits reuptake of dopamine and norepiniphrine.

Dopamine regulates happiness, motorics, enthusiasm, wakefulness and attention.

http://en.m.wikipedia.org/wiki/Dopamine

Serotonin has a wide variety of effects, one of them is 5HT2A receptor (almost all SSRI's bind to this receptor) activation which regulates *drumroll* psychedelia!

No wonder SSRI's are horrible with HPPD, they perpetuate the root cause of HPPD!

http://en.m.wikipedia.org/wiki/Serotonin

With Effexor in particular (but also with most other SSRI and SNRI) there are some other unwanted side effects; weight gain and sexual dysfunction. Wellbutrin does the opposite, weight loss and gives a

+ to sexual function.

These are major factors for a relief of social anxiety aswell.

DNRI: energy, motivation, happiness.

SSRI: numbs you out, synthetic happiness.

It seems today, according to research, that DNRI's are more beneficial against depression than SSRI's.

However the norepiniphrine effect are in the setting in period of Wellbutrin, nasty. It makes your heart beat a bit faster and makes you a bit jittery also. Maybe it causes the spike in HPPD symptoms the first week also.

This subsides gradually though, after a month or so you'll only feel the good effects.

DNRI and SSRI differs like day and night!

Labels like "antidepressant" can be very misleading..

Link to comment
Share on other sites

Thanks for the information so far!

 

I've did some research about the medicine welbutrin and indeed it gives you a lot of energy, hapiness and reduces your depression a lot.

 

But I've also heard a lot of people saying that this medicine doesn't do anything for social aniexity. I even heard people saying that in some cases the welbutrin makes the social aniexity worser.. (I've read it on social anxiety forum)

 

Maybe its an idea  to combinate this medicine with keppra?

What do you think about this?

Link to comment
Share on other sites

I think it's a really good combo!

I'm very tolerant to Wellbutrin, but some people are not.. I think it's due to the increased uptake of norepiniphrine specifically, as it increases alertness and jitteriness for some people to an uncomfortable point, therefore anxiety can increase.

Finding the right dose is important. Some people can not tolerate anything more than 150 mg a day, while some takes 300 mg without any problems.

Keppra can reduce some of the increased activity, making it smoother.

You should begin a setting in with Keppra first and finding the right dose. Might take a few months. After that, get Wellbutrin to the right dose. Might take some months also..

Then you'll get the benefits of both; more energy and happiness, and less anxiety.

Like a push on the gas pedal, with a gentle push on the brake at the same time.. ;-)

Link to comment
Share on other sites

415_STYLEE: Sometimes your posts come across like medication adverts ;) "Always avoid SSRIs, take Wellbutrin, it will remove your depression and give you confidence!" :P

Anyway, saying that bupropion is good for anxiety is probably a bit of a stretch. Many anxiety sufferers feel worse using it, due to stimulation. Anxiety sufferers are different, but most don't do well with stimulating drugs.

In short, Luukzorika21:
If you're looking for advice on the general effectiveness of different anxiety medications, don't ask here. Look at crazymeds, crazyboards, socialanxietysupport or similar sites. If you're looking for info on the interaction between anxiety medication and HPPD, ask here :)

 

Also, have a look at my anxiety medication thread.

 

Wish you all the best!

Link to comment
Share on other sites

It's called clear answers.. ;-)

The best method for getting rid of anxiety is CBT/CPT methods, trigger mapping and exposure.

SSRI's is really bad stuff for HPPD, since it increases the activity in the damaged neural pathways, which is the core cause of HPPD.

Wellbutrin is not a miracle cure, but it doesn't affect visuals negatively in the long run.

Since I have ADHD, it has an anxiolytic effect for me. Wellbutrin is a bit too weak on it's own for me, for other people it seems to be almost like taking amphetamine. So I can understand some people might get jittery (anxious) on it..

But like many amphetamine-derivatives, it boosts self confidence, which might help taking the first steps for effective therapy against social anxiety in particular.

I cannot recommend benzos other than controlled prescription against severe panic anxiety. If you can avoid them, never start with them!

Having the brain drop GABA and firing extra glutamate in the process of benzo withdrawal will make the most severe panic attack seem like a walk in the park..

Luukzorika asks for quick medical advice, and I answer him from my empirical experiences, and my acquired medical knowledge. I'm no doctor, but medicinial sciences is one of my core interests. Out of necessity, and desire for knowledge.. ;-)

BTW, StateOfRegret, who is the bearded fellow in your profile pic? He looks familiar, someone who lived in the century of massive beards, i.e. the 1800:s perhaps?

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.